Alert archive / Montana / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Great Falls, MT

February 24, 2011

NWS Great Falls, MT issued this flash flood watch at Feb 24, 2011, 4:27 PM MST. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 4:27 PM MST (23:27 UTC)
Expired
Mar 4, 2011, 10:00 AM MST
In force
8 days
Issued by
NWS Great Falls, MT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WGUS65 KTFX 242327
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
427 PM MST THU FEB 24 2011

MTZ015-250600-
/O.NEW.KTFX.FF.A.0002.110224T2327Z-110227T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
427 PM MST THU FEB 24 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MONTANA...
  INCLUDING THE FOLLOWING AREAS...LOCATIONS NORTH OF TWIN BRIDGES
  INCLUDING HELLS CANYON ROAD...JEFFERSON ACRES...AND
  WATERLOO...ON THE JEFFERSON RIVER.

* THROUGH SATURDAY AFTERNOON.

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE
  ICE JAM REMAINS IN PLACE ABOUT 4 MILES UPSTREAM FROM SILVER STAR
  NEAR JEFFERSON ACRES. WITH THE PRESSURE OF WATER CONTINUING TO
  BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM COULD
  BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE
  CURRENT FLOOD CONDITIONS.

* THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON
  ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD.
  THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM
  BREAKS.

* MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD
  COULD BE IMPACTED AT TIMES BY FLOOD WATERS. 

* REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
  COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
13 follow-up statements
548 
WGUS65 KTFX 250525
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
1025 PM MST THU FEB 24 2011

MTZ015-251700-
/O.CON.KTFX.FF.A.0002.000000T0000Z-110227T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
1025 PM MST THU FEB 24 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING
  AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON
  ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER.

* THROUGH SATURDAY AFTERNOON.

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE
  ICE JAM REMAINS IN PLACE ABOUT 4 MILES UPSTREAM FROM SILVER
  STAR...NEAR JEFFERSON ACRES. WITH THE PRESSURE OF WATER
  CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM
  COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL
  COMPLICATE CURRENT FLOOD CONDITIONS.

* THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON
  ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD.
  THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM
  BREAKS.

* IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON
  THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER
  STAR...TO NEAR WATERLOO.

* MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD
  COULD BE IMPACTED AT TIMES BY FLOOD WATERS. 

* REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
  COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
570 
WGUS65 KTFX 251646
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
946 AM MST FRI FEB 25 2011

MTZ015-260600-
/O.CON.KTFX.FF.A.0002.000000T0000Z-110227T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
946 AM MST FRI FEB 25 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING
  AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON
  ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER.

* THROUGH SATURDAY AFTERNOON

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE 
  ICE JAM REMAINS IN PLACE ABOUT 4 MILES UPSTREAM FROM SILVER 
  STAR...NEAR JEFFERSON ACRES. WITH THE PRESSURE OF WATER 
  CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE 
  JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH 
  WILL COMPLICATE CURRENT FLOOD CONDITIONS. 

* THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON 
  ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON 
  ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE 
  ICE JAM BREAKS. 

* IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON
  THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER
  STAR...TO NEAR WATERLOO.

* MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD
  COULD BE IMPACTED AT TIMES BY FLOOD WATERS. 

* REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
  COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
354 
WGUS65 KTFX 260420
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
920 PM MST FRI FEB 25 2011

MTZ015-261700-
/O.CON.KTFX.FF.A.0002.000000T0000Z-110227T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
920 PM MST FRI FEB 25 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING
  AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON
  ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER.

* THROUGH SATURDAY AFTERNOON

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE 
  ICE JAM REMAINS IN PLACE ABOUT 4 MILES UPSTREAM FROM SILVER 
  STAR...NEAR JEFFERSON ACRES. WITH THE PRESSURE OF WATER 
  CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE 
  JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH 
  WILL COMPLICATE CURRENT FLOOD CONDITIONS. 

* THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON 
  ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON 
  ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE 
  ICE JAM BREAKS. 

* IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON
  THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER
  STAR...TO NEAR WATERLOO.

* MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD
  COULD BE IMPACTED AT TIMES BY FLOOD WATERS. 

* REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
  COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
132 
WGUS65 KTFX 261650
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 AM MST SAT FEB 26 2011

MTZ015-271700-
/O.EXT.KTFX.FF.A.0002.000000T0000Z-110228T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
950 AM MST SAT FEB 26 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING
  AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON
  ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER.

* THROUGH SUNDAY AFTERNOON

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE
  ICE JAM ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR JEFFERSON
  ACRES...NOW EXTENDS ALONG A 10 MILE STRETCH OF THE RIVER. WITH THE
  PRESSURE OF WATER CONTINUING TO BUILD BEHIND THIS JAM...THERE IS
  A THREAT THE JAM COULD BREAK...CAUSING A RAPID RELEASE OF
  WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS.

* THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON 
  ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON 
  ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE 
  ICE JAM BREAKS. 

* IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON
  THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER
  STAR...TO NEAR WATERLOO.

* MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD
  COULD BE IMPACTED AT TIMES BY FLOOD WATERS. 

* REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
  COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
478 
WGUS65 KTFX 270245
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
745 PM MST SAT FEB 26 2011

MTZ015-271700-
/O.CON.KTFX.FF.A.0002.000000T0000Z-110228T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
745 PM MST SAT FEB 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS
  ON THE JEFFERSON RIVER...LOCATIONS NORTH OF TWIN BRIDGES
  INCLUDING HELLS CANYON ROAD...JEFFERSON ACRES...AND WATERLOO.

* THROUGH SUNDAY AFTERNOON

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE 
  ICE JAM ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR 
  JEFFERSON ACRES...NOW EXTENDS ALONG A 10 MILE STRETCH OF THE 
  RIVER. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND 
  THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A 
  RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD 
  CONDITIONS. 

* THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON 
  ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON 
  ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE 
  ICE JAM BREAKS. 

* IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON
  THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER
  STAR...TO NEAR WATERLOO.

* MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD
  COULD BE IMPACTED AT TIMES BY FLOOD WATERS. 

* REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
  COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
794 
WGUS65 KTFX 271644
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
944 AM MST SUN FEB 27 2011

MTZ015-281700-
/O.EXT.KTFX.FF.A.0002.000000T0000Z-110301T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
944 AM MST SUN FEB 27 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING 
  AREA...MADISON.

* THROUGH MONDAY AFTERNOON

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE 
  ICE JAM ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR 
  JEFFERSON ACRES...NOW EXTENDS ALONG A 10 MILE STRETCH OF THE 
  RIVER. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND 
  THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A 
  RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD 
  CONDITIONS. 

* THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON 
  ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON 
  ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE 
  ICE JAM BREAKS. 

* IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON
  THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER
  STAR...TO NEAR WATERLOO.

* MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD
  COULD BE IMPACTED AT TIMES BY FLOOD WATERS. 

* REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
  COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
590 
WGUS65 KTFX 280334
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
834 PM MST SUN FEB 27 2011

MTZ015-281930-
/O.CON.KTFX.FF.A.0002.000000T0000Z-110301T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
834 PM MST SUN FEB 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS
  ON THE JEFFERSON RIVER...LOCATIONS NORTH OF TWIN BRIDGES TO WATERLOO.

* THROUGH MONDAY AFTERNOON

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. ONE ICE JAM ABOUT
  10 MILES LONG STRETCHES FROM NEAR THE CONFLUENCE OF THE
  BEAVERHEAD AND BIG HOLE RIVERS DOWNSTREAM TO JEFFERSON ACRES.
  HIGH TEMPERATURES EARLY THIS WEEK ARE EXPECTED TO BE 35 TO 40
  DEGREES WHICH COULD CAUSE ICE JAMS TO BECOME UNSTABLE. WITH THE
  PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE
  JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL
  COMPLICATE CURRENT FLOOD CONDITIONS.

* THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING
  INCLUDING HELLS CANYON ROAD NEAR THE IRON ROD BRIDGE. FLOODING WILL
  CONTINUE UNTIL THE ICE JAM BREAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
995 
WGUS65 KTFX 281651
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
951 AM MST MON FEB 28 2011

MTZ015-010600-
/O.EXT.KTFX.FF.A.0002.000000T0000Z-110302T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
951 AM MST MON FEB 28 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS
  ON THE JEFFERSON RIVER...LOCATIONS NORTH OF TWIN BRIDGES TO
  WATERLOO.

* THROUGH WEDNESDAY MORNING

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. ONE ICE JAM 
  ABOUT 10 MILES LONG STRETCHES FROM NEAR THE CONFLUENCE OF THE 
  BEAVERHEAD AND BIG HOLE RIVERS DOWNSTREAM TO JEFFERSON ACRES. 
  HIGH TEMPERATURES EARLY THIS WEEK ARE EXPECTED TO BE 35 TO 40 
  DEGREES WHICH COULD CAUSE ICE JAMS TO BECOME UNSTABLE. WITH 
  THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT 
  THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER...
  WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. 

* THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING 
  INCLUDING HELLS CANYON ROAD NEAR THE IRON ROD BRIDGE. 
  FLOODING WILL CONTINUE UNTIL THE ICE JAM BREAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
971 
WGUS65 KTFX 010307
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
807 PM MST MON FEB 28 2011

MTZ015-011700-
/O.CON.KTFX.FF.A.0002.000000T0000Z-110302T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
807 PM MST MON FEB 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS
  ON THE JEFFERSON RIVER...LOCATIONS NORTH OF TWIN BRIDGES TO
  WATERLOO.

* THROUGH WEDNESDAY MORNING.

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. AN ICE JAM ABOUT
  10 MILES LONG...STRETCHES FROM NEAR THE CONFLUENCE OF THE
  BEAVERHEAD AND BIG HOLE RIVERS...DOWNSTREAM TO JEFFERSON ACRES.
  WITH THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A
  THREAT THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF
  WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS.

* THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING
  ALONG HELLS CANYON ROAD...NEAR THE IRON ROD BRIDGE. FLOODING
  WILL CONTINUE UNTIL THE ICE JAM BREAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
607 
WGUS65 KTFX 011642
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
942 AM MST TUE MAR 1 2011

MTZ015-020500-
/O.CON.KTFX.FF.A.0002.000000T0000Z-110302T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
942 AM MST TUE MAR 1 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING 
  AREA...MADISON.

* THROUGH WEDNESDAY MORNING

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. AN ICE JAM ABOUT 
  10 MILES LONG...STRETCHES FROM NEAR THE CONFLUENCE OF THE 
  BEAVERHEAD AND BIG HOLE RIVERS...DOWNSTREAM TO JEFFERSON 
  ACRES. WITH THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE 
  IS A THREAT THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF 
  WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. 

* THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING 
  ALONG HELLS CANYON ROAD...NEAR THE IRON ROD BRIDGE. FLOODING 
  WILL CONTINUE UNTIL THE ICE JAM BREAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
550 
WGUS65 KTFX 020336
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
836 PM MST TUE MAR 1 2011

MTZ015-021700-
/O.CON.KTFX.FF.A.0002.000000T0000Z-110302T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
836 PM MST TUE MAR 1 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING 
  AREA...MADISON.

* THROUGH WEDNESDAY MORNING.

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. AS OF TUESDAY
  EVENING... THE ICE JAM WAS ABOUT 10 MILES LONG...AND STRETCHES
  FROM NEAR THE CONFLUENCE OF THE BEAVERHEAD AND BIG HOLE
  RIVERS...DOWNSTREAM TO JEFFERSON ACRES. WITH THE PRESSURE OF
  WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE JAMS COULD
  BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE
  CURRENT FLOOD CONDITIONS.

* THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING 
  ALONG HELLS CANYON ROAD...NEAR THE IRON ROD BRIDGE. FLOODING 
  WILL CONTINUE UNTIL THE ICE JAM BREAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
869 
WGUS65 KTFX 021655
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
955 AM MST WED MAR 2 2011

MTZ015-041700-
/O.EXT.KTFX.FF.A.0002.000000T0000Z-110304T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
955 AM MST WED MAR 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH IS REMAINS IN EFFECT FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING 
  AREA...MADISON.

* THROUGH FRIDAY MORNING

* ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. AS OF TUESDAY 
  EVENING... THE ICE JAM WAS ABOUT 10 MILES LONG...AND 
  STRETCHES FROM NEAR THE CONFLUENCE OF THE BEAVERHEAD AND BIG 
  HOLE RIVERS...DOWNSTREAM TO JEFFERSON ACRES. WITH THE 
  PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE 
  JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH 
  WILL COMPLICATE CURRENT FLOOD CONDITIONS. 

* THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING 
  ALONG HELLS CANYON ROAD...NEAR THE IRON ROD BRIDGE. FLOODING 
  WILL CONTINUE UNTIL THE ICE JAM BREAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
258 
WGUS65 KTFX 041647
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
947 AM MST FRI MAR 4 2011



MTZ015-041800-
/O.EXP.KTFX.FF.A.0002.000000T0000Z-110304T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-
947 AM MST FRI MAR 4 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM MST THIS MORNING...

THE FLASH FLOOD WATCH FOR A PORTION OF THE JEFFERSON RIVER NEAR
THE CONFLUENCE OF THE BIG HOLE AND BEAVERHEAD RIVERS. SIGNIFICANT
CHANNELS HAVE OCCURRED IN THE ICE JAM AND THE LIKELY HOOD OF A
SUDDEN RELEASE OF WATER HAS DECREASED. THE SITUATION WILL CONTINUE
TO BE MONITORED.  
$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood watch went out at Feb 24, 2:47 PM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 24, 2:47 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MST THU FEB 24 2011

.DISCUSSION...

TONIGHT THROUGH SATURDAY...A DEEP UPPER LEVEL TROUGH EXTENDING FROM
THE CANADIAN ARCTIC INTO THE NW U.S. WILL GRADUALLY SAG SOUTHWARD
TONIGHT. THIS WILL CONTINUE TO FEED UPPER LEVEL ENERGY AND LIMITED
MOISTURE OVER THE TOP OF A BITTERLY COLD ARCTIC AIRMASS IN PLACE
OVER THE REGION. OCCASIONAL LIGHT SNOW OR FLURRIES WILL CONTINUE
THIS EVENING AND GRADUALLY DIMINISH AFTER MIDNIGHT. ANY ADDITIONAL
ACCUMULATIONS SHOULD GENERALLY REMAIN AROUND AN INCH OR LESS AND
THUS WILL CANCEL THE LINGERING WINTER WEATHER HIGHLIGHTS FOR SNOW
ACROSS THE ROCKY MTN FRONT AND GALLATIN COUNTY MTNS. MAIN IMPACT
CONTINUES TO BE WIND CHILLS WITH N TO NE WINDS AROUND 10-15 MPH
WITH LOCAL GUSTS AROUND 20 MPH NOW LOOKING TO CONTINUE THROUGH AT
LEAST EARLY THIS EVENING. STRONGEST WINDS AND ASSOCIATED LOWEST
WIND CHILLS WILL BE THROUGH PASSES AND OTHER TERRAIN FEATURES WHICH
FUNNEL N TO NE FLOW OVER WESTERN PORTIONS OF THE FORECAST AREA.
MINIMUM TEMPERATURES TONIGHT WILL BE VERY COLD AS THE ARCTIC HIGH
BUILDS OVERHEAD BY MORNING WITH SOME OPPORTUNITY FOR CLEARING...ESPECIALLY
OVER WESTERN AND NW ZONES LATE TONIGHT. QUESTION OF WHETHER RECORD
VALUES ARE REACHED/EXCEEDED OR NOT WILL BE HIGHLY DEPENDENT ON
CLEARING. TROUGH AXIS SAGS SOUTH THROUGH THE REGION FRIDAY WITH
SURFACE HIGH CENTER MOVING OVERHEAD FOR CONTINUED VERY COLD
CONDITIONS...HOWEVER SKIES WILL BEGIN TO CLEAR WITH WINDS
GENERALLY LIGHT. THE COLD AIRMASS WILL BEGIN TO MODERATE FRIDAY
NIGHT AS THE SURFACE HIGH MOVES OFF TO THE EAST...HOWEVER THE
OPPORTUNITY EXISTS FOR TEMPERATURES TO DROP QUICKLY FRIDAY EVENING
UNDER CLEAR SKIES AND CALM WINDS. A LEE-SIDE TROUGH BEGINS TO
NOSE DOWN ALONG THE EAST SLOPES OF THE ROCKIES LATE FRIDAY NIGHT
INTO SATURDAY...ALLOWING TEMPS TO WARM INTO THE TEENS AND TWENTIES
BY SATURDAY AFTERNOON WITH GUSTY WEST WINDS DEVELOPING ACROSS
MUCH OF NORTH CENTRAL MT. HOENISCH

SUNDAY THROUGH THURSDAY...A RATHER ACTIVE WEATHER PATTERN THROUGH
THE PERIOD WITH A MOIST AND UNSTABLE WESTERLY FLOW ALOFT.
TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGE THROUGH NEXT
THURSDAY. HOWEVER...TEMPERATURES WILL MODERATE ON SUNDAY INTO
MONDAY BEFORE THE NEXT CANADIAN SURFACE HIGH MOVES INTO NORTH CENTRAL
MONTANA BY MONDAY NIGHT OR TUESDAY. THE ECMWF MODEL IS ABOUT 12
HOURS FASTER THAN THE GFS ON THE TIMING OF THIS FEATURE.
TEMPERATURES WILL BE QUITE COLD WITH SUB ZERO LOWS LIKELY MONDAY
NIGHT AND TUESDAY NIGHT ACROSS NORTH CENTRAL MONTANA. SOUTHWEST
MONTANA WILL BE SLIGHTLY BELOW SEASONAL AVERAGE. THERE WILL BE AREAS
OF SNOW ON MONDAY INTO TUESDAY WITH A SLIGHT CHANCE OF SNOW SHOWERS
WEDNESDAY AND THURSDAY. WILLIAMSON DC

&&

.AVIATION...
UPDATED 1711Z.
A COLD...HIGH PRESSURE AIRMASS HAS MOVED OVER THE REGION. WEAK
NORTHEAST FLOW AT THE SURFACE WILL CONTINUE TO KEEP LOW LEVELS VERY
MOIST. WEST FLOW ALOFT WILL MOVE OVER THIS COLD AIR AT THE SURFACE.
SEVERAL WEAK DISTURBANCES WILL CONTINUE TO MOVE THROUGH THIS WEST
FLOW AND OVER THE COLD AIR AT THE SURFACE...AND KEEP LIGHT SNOW IN
THE THE FORECAST. WIDESPREAD MVFR CONDS ARE EXPECTED DURING THE NEXT
24 HOURS WITH LOCAL IFR CONDS DUE TO SNOW...FOG...AND CIGS.

&&

.HYDROLOGY...
ICE JAM FLOODING ON THE JEFFERSON RIVER CONTINUES NEAR SILVER STAR
IN NORTHWEST MADISON COUNTY. ADDITIONAL STREAM RISES SHOULD BE SLOW
AND FLASH FLOODING IS NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF -22  -2 -19  21 /  60  10   0   0
CTB -27  -3 -18  21 /  60  10   0   0
HLN -19   6 -17  18 /  50  10  10   0
BZN -16   9 -18  18 /  60  20  10   0
WEY  -8  14 -21  19 /  80  50  30  20
DLN -12  12 -11  24 /  60  20  10  10
HVR -30  -9 -28  18 /  40  10   0   0
LWT -23  -3 -22  21 /  50  10  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 11 PM MST THIS EVENING BEAVERHEAD...
BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER.

WIND CHILL ADVISORY UNTIL 11 PM MST THIS EVENING BLAINE...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...
EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...
HILL...JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 24, 2:58 PM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MST THU FEB 24 2011

MTZ009>014-044>051-251800-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
258 PM MST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A BITTER COLD ARCTIC AIRMASS IS IN PLACE OVER THE REGION. VERY LOW
WIND CHILL VALUES ARE EXPECTED THROUGH THIS EVENING AND A WIND CHILL
ADVISORY IS IN EFFECT THROUGH 11 PM MDT TONIGHT. NEAR RECORD LOW
TEMPERATURES ARE EXPECTED BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL REMAIN BELOW ZERO THROUGH SATURDAY MORNING THEN
CLIMB BACK TO THE TEENS AND 20S ABOVE ZERO SATURDAY AND SUNDAY
AFTERNOON. THE NEXT STORM SYSTEM IS FORECAST TO ARRIVE ON MONDAY
BRINGING SNOW AND ANOTHER ROUND OF COLD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-052>055-251800-
BEAVERHEAD-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
258 PM MST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A BITTER COLD ARCTIC AIRMASS IS IN PLACE OVER THE REGION. VERY LOW
WIND CHILL VALUES ARE EXPECTED THROUGH THIS EVENING AND A WIND CHILL
ADVISORY IS IN EFFECT THROUGH 11 PM MDT TONIGHT. NEAR RECORD LOW
TEMPERATURES ARE EXPECTED BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORNING LOW TEMPERATURES ON SATURDAY WILL AGAIN REACH 10 TO 15
BELOW ZERO BUT WILL CLIMB BACK TO THE TEENS AND 20S ABOVE ZERO ON
SATURDAY AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ015-251800-
MADISON-
258 PM MST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT ALONG THE JEFFERSON RIVER SOUTH OF THE
TOWN OF SILVER STAR DUE TO ICE JAM CONDITIONS. A BITTER COLD ARCTIC AIRMASS IS IN PLACE OVER THE REGION. VERY LOW
WIND CHILL VALUES ARE EXPECTED THROUGH THIS EVENING AND A WIND CHILL
ADVISORY IS IN EFFECT THROUGH 11 PM MDT TONIGHT. NEAR RECORD LOW
TEMPERATURES ARE EXPECTED BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORNING LOW TEMPERATURES ON SATURDAY WILL AGAIN REACH 10 TO 15
BELOW ZERO BUT WILL CLIMB BACK TO THE TEENS AND 20S ABOVE ZERO ON
SATURDAY AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Flash Flood Watches in Montana, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.